Bit of a long one really but would really like some help or talk to someone who can relate with my issues.
Basically when I was 17 (now 23) I was diagnosed with an over active thyroid and Graves' disease and ever since my life hasn't been the same.
At 17 having Graves' disease was hell! My eyes pertruded so much and even though now they have gone down massively! They will never be what they used to be.
I struggled for 3 years before they finally remove it after which all my symptoms subsided and I felt like me again for the next year, I thought that it was over and I could get on with my life just having a blood test every 3 months. However a year later I started to loose my hair and had bald patches on my head, I had a blood test and my thyroid levels where no longer normal I was extremely low!
Now for 2 years I have been struggling and the doctors can't seem to get my dosage right. When I am on 100micrograms of thyroxine I am far too low, I loose my hair, I suffer from depression, I am tired and cranky and I'm not me!
When I am on 125micrograms the doctors tell me I am far to high! However I feel like me on this dose! I told my doctor this and refused to go on 100 because I can't deal with depression, she agreed and let me stay on 125.
We have also tried alternating my doses, 100 on one day 125 the next, well I did this for a week and noticed more hair falling out and depression creeping back in so stopped immediately!
I am now on 125 and have asked my doctor to stay on this for at least 6 months to see if it stables its self. Nearly 5 months in I feel fabulous and like me again!!! All my bald patches I had before have new hair in them! However...... Just when I though things where getting better I noticed today I have a new bald patch and what looks like a spot on my eye which is severely blood shot!
I just don't know what to do anymore, are these symptoms telling me my dosage is wrong? It are they unrelated? Do I need to ask my doctor to do other tests to see if anything else is wrong or is it just all related to my thyroid?
I've been strong for the past 5 years and tried to not let it effect my life but this last year has really taken its toll on me and I don't know what to do anymore, any help or just someone to talk to would be great